# SDR CA140424009

- Difficulty date: April 13, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Pilats PC6B2H2
- Engine: Pwa PT6A27
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, R
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON A PARACHUTIST MISSION, THE CLIMB TO FL140 WAS NORMAL, HOWEVER, AS THE PILOT WAS MAKING A LT TURN JUST BEFORE THE DROP ZONE, AN ODOR OF FUEL WAS NOTICED.  AFTER DROPPING THE PARACHUTISTS, DURING DESCENT, BLACK SMOKE CAME OUT OF THE ENGINE EXHAUST AND POWER LEVER AUTHORITY WAS LOST.  THE TORQUE INDICATION WAS BELOW 10 PSI AND OIL PRESSURE WAS BELOW MINIMUM. AT FL120 THE PILOT DECIDED TO SHUT THE ENGINE DOWN AND GLIDE TO A SAFE DEAD STICK LANDING.  NO INJURIES AND NO ACFT DAMAGE ENSUED. PILATUS TECHNICIANS WILL GO ON SITE ON 15 APR. FOR PRELIM ASSESSMENT OF THE ENGINE.   LOCAL FIELD SUPPORT REPRESENTATIVE IS IN CONTACT WITH MFG AT THIS TIME.  ENGINE MFG WILL INVESTIGATE TO ESTABLISH ROOT CAUSE.
